Birth control and dieting

May 11th '14 14:35 PM
aboutme
My doctor just switched my birth control. This happened last week and I have already gained two pounds. I was losing weight! I hope that this birth control is not going to make me keep gaining weight. Anyone deal with anything similar?
May 12th '14 11:39 AM
20togo
I've heard that there is sometimes weight gain with birth control. Some pills are higher in estrogen and sometimes lead to extra weight from water retention. Mention it to your doctor and see what he/she says.
May 12th '14 15:04 PM
Jeans
I used to take the Depo-Provera shot every three months and that definitely caused weight gain. The doctor even warned me about it. I was on the injections for a couple years and gained about thirty pounds over that time. I don't get them anymore.
May 12th '14 15:39 PM
aboutme
I had that shot when I was younger. I don't remember gaining too much weight. I will have to ask my doctor. I don't mind a few pounds but I don't want to gain any more than a few.
May 12th '14 20:19 PM
MandaBear
Weight gain is very common with birth control because you're playing with your hormones. Most people don't gain more than about five pounds or so, with the exception of the shot; everyone I know on the shot gained about 20 pounds!
May 22nd '14 20:09 PM
Tinks
Wow 20 pounds!